Alert archive / Missouri / Heat Advisories in 2012
Heat Advisory 8, NWS Kansas City, MO
NWS Kansas City, MO issued this heat advisory at Aug 1, 2012, 3:41 AM CDT for 12 counties in Missouri; 6 counties in Kansas. It took effect at Aug 1, 2012, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2012, 3:41 AM CDT (08:41 UTC)
- In effect from
- Aug 1, 2012, 12:00 PM CDT
- Expired
- Aug 1, 2012, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Cass County, MO, Clay County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Saline County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2601 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
641 WWUS73 KEAX 010841 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 341 AM CDT WED AUG 1 2012 ...VERY HOT TEMPERATURES EXPECTED THIS AFTERNOON... .VERY HOT TEMPERATURES ARE EXPECTED TO EXPAND FROM SOUTHERN KANSAS ACROSS EASTERN KANSAS AND MUCH OF WEST CENTRAL AND CENTRAL MISSOURI THIS AFTERNOON. HIGH TEMPERATURES IN THIS AREA WILL CLIMB TO AS HOT AS 105 DEGREES WITH PEAK AFTERNOON HEAT INDEX VALUES NEAR 105. KSZ025-057-060-103>105-MOZ028-029-037>040-043>046-053-054-020000- /O.NEW.KEAX.HT.Y.0008.120801T1700Z-120802T0000Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE- CLAY-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY... LEAVENWORTH...OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 341 AM CDT WED AUG 1 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TEMPERATURE: AFTERNOON HIGH TEMPERATURES WILL CLIMB TO BETWEEN 101 AND 105 DEGREES WITH HEAT INDEX VALUES UP TO 105 EXPECTED. * IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK EMERGENCY ASSISTANCE. HEAT STROKE IS AN EMERGENCY - CALL 911 IMMEDIATELY. && $$ CDB
3 follow-up statements
565 WWUS73 KEAX 011742 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1242 PM CDT WED AUG 1 2012 ...HOT TEMPERATURES CONTINUE THIS AFTERNOON... .HOT TEMPERATURES ARE AGAIN BUILDING ACROSS THE LOWER MISSOURI RIVER VALLEY THIS AFTERNOON. TEMPERATURES...DESPITE CLOUD COVER...WILL CLIMB INTO THE UPPER 90S IN MOST LOCATIONS. HEAT INDEX VALUES WILL RANGE BETWEEN 97 AND 102 DEGREES. KSZ025-057-060-103>105-MOZ028-029-037>040-043>046-053-054-012245- /O.CON.KEAX.HT.Y.0008.000000T0000Z-120802T0000Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE- CLAY-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY... LEAVENWORTH...OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 1242 PM CDT WED AUG 1 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TEMPERATURES: AFTERNOON HIGH TEMPERATURES WILL CLIMB TO BETWEEN 97 AND 101 DEGREES WITH HEAT INDEX VALUES IN THE UPPER 90S TO LOWER 100S EXPECTED. * IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK EMERGENCY ASSISTANCE. HEAT STROKE IS AN EMERGENCY - CALL 911 IMMEDIATELY. && $$
522 WWUS73 KEAX 012047 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 347 PM CDT WED AUG 1 2012 ...HOT TEMPERATURES CONTINUE INTO THE EVENING... .TEMPERATURES...DESPITE CLOUD COVER...HAVE RISEN INTO THE UPPER 90S TO LOWER 100S IN MOST LOCATIONS. HEAT INDEX VALUES WILL RANGE BETWEEN 97 AND 103 DEGREES INTO THE EVENING. KSZ025-057-060-103>105-MOZ028-029-037>040-043>046-053-054-020000- /O.CON.KEAX.HT.Y.0008.000000T0000Z-120802T0000Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE- CLAY-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY... LEAVENWORTH...OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 347 PM CDT WED AUG 1 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TEMPERATURES: TEMPERATURES HAVE RISEN BETWEEN 97 AND 101 DEGREES WITH HEAT INDEX VALUES IN THE UPPER 90S TO LOWER 100S. * IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK EMERGENCY ASSISTANCE. HEAT STROKE IS AN EMERGENCY - CALL 911 IMMEDIATELY. && $$ DUX
658 WWUS73 KEAX 020021 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 721 PM CDT WED AUG 1 2012 KSZ025-057-060-103>105-MOZ028-029-037>040-043>046-053-054-020130- /O.EXP.KEAX.HT.Y.0008.000000T0000Z-120802T0000Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE- CLAY-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY... LEAVENWORTH...OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 721 PM CDT WED AUG 1 2012 ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY IS NO LONGER IN EFFECT...HOWEVER THE TEMPERATURE WILL STILL REMAIN IN THE 90S THROUGH THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this heat advisory went out at Aug 1, 12:32 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 1, 12:32 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1232 AM CDT WED AUG 1 2012 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... Scattered showers continue to develop across portions of southwest Missouri this afternoon, although most of this activity has now pushed south of the forecast area. Focused isentropic ascent is once again expected to develop across southeastern Kansas into west-central Missouri overnight. Therefore, expect somewhat of a repeat of last night's activity with scattered showers and a few thunderstorms across this area. Otherwise, expect another warm day across the area as H85 temperatures of 26-29C spread in from the west. Deep, albeit weak mixing should promote temperatures climbing into the upper 90s to lower 100s across most locations. Some uncertainty exists as to the amount of cloud cover that will persist across the area given the expectation of morning convection along with ample monsoonal moisture cresting the upper ridge and streaming into the area. Will therefore hold off on heat headlines for now and let later shifts evaluate how morning convection will affect the day's temperatures. Attention then turns to an upper short wave trough that will slide across the central plains Wednesday into Wednesday night. This is expected to ignite convection across portions of Nebraska and Iowa during the day, which may then spread southward into northwest Missouri overnight and into the early morning hours Thursday. Additional convection will then be possible as the wave traverses the forecast area during the day Thursday. Depending on mesoscale details and how any morning convection affects the day's instability profile, a few stronger storms may be possible Thursday given modest deep layer shear. Otherwise, knocked a few degrees off of daytime highs with the expectation of cloud cover and any scattered convection. Deroche Medium Range (Friday - Tuesday) Friday - Sunday: On Friday morning the upper level disturbance that brought showers and thunderstorms to the area will shift off to the east. A few remaining showers may still be ongoing across portions of central Missouri on Friday morning so have maintained slight chance POPs there. Otherwise temperatures Friday will continue to be hot with highs in the mid 90s to lower 100s. On Saturday a strong upper level trough will move across the Northern Plains and into the Upper Midwest. This will send a cold front into the area on the Saturday providing a good chance for showers and thunderstorms on Saturday and Saturday night. Although convergence will be weak there will be enough available instability for the potential for severe weather with damaging winds and hail being the possible threats. This system will exit the area on Sunday morning as a upper level ridge which was suppressed across the southern Plains early in the weekend will begin to build northward into the Central Plains. Temperatures behind the front on Sunday will be closer to average for this time of year with highs ranging from the upper 80s to mid 90s. Monday - Tuesday: The upper level ridge will strengthen over the Central Plains on Monday and then slide eastward over the local area by Tuesday. This will keep conditions dry as we head into next week as the heat builds back into the area. 850mb temperatures on Tuesday will range from 25C-27C which will translate to the upper 90s to lower 100s. 73 && .AVIATION... For the 06z TAF, VFR conditions with only scattered high clouds expected. Any convection during this period will remain south of the Kansas City sites. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Jul 31, 6:47 PM CDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 647 PM CDT TUE JUL 31 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 647 PM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT IN EAST-CENTRAL KANSAS AND WEST-CENTRAL MISSOURI. NO SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW PERIODS OF ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE DURING THE DAY THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT. THE RISK OF SEVERE WEATHER IS VERY LOW. HOT TEMPERATURES IN THE UPPER 90S TO 103 ARE EXPECTED WEDNESDAY THROUGH SATURDAY WITH AFTERNOON HEAT INDICES FROM THE UPPER 90S TO 105. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BAILEY
Nearby
Heat Advisories in Missouri, 2012Heat Advisories in Kansas, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.